Ask an expert
Question

16 Oct 2011

Valdoxan side effect?
Hi doc. Ive been on valdoxan for 2 weeks now and for the last week, Ive had a runny tummy. The package insert says that a side effect is stomach problems, but it doesnt clarify exactly what problems. Could my runny tummy be a side effect of this medication? Thanks.
Answer 1,518 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Valdoxan is an interesting new AD, only recently released in SA. It works on a different chemical system, related to melatonin, and helps to correct our circadian rhythms. It is significantly less likely to cause weight gain or sexual problems as side-effects. Diarrhoea is indeed one of its possible side-effects. Maybe call and ask your doctor for this ? Most drugs the side-effcts are worst in the first 2 weeks, and often then subside, though some persist. I haven't yet seen good information on how Valdoxan diarrhoea behaves in this respect.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.